Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Jan 16, 2014, 4:19 AM CST for 6 counties in Kansas; 5 counties in Nebraska. It took effect at Jan 16, 2014, 12:00 PM CST. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 16, 2014, 4:19 AM CST (10:19 UTC)
- In effect from
- Jan 16, 2014, 12:00 PM CST
- Expired
- Jan 16, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 73 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 1:00 PM CST | NON-TSTM WND GST 50 | Beloit, KS | EXACT TIME OF OBS UNAVAILABLE. TIME ESTD. |
| Jan 16, 1:00 PM CST | NON-TSTM WND GST 51 | 1 N Osborne, KS | EXACT TIME OF OBS UNAVAILABLE. TIME ESTD. |
| Jan 16, 1:15 PM CST | NON-TSTM WND GST 53 | Holdrege Airport, NE | PEAK WIND GUST OF 53 MPH AT 115 PM CST...PEAK SUSTAINED WIND OF 39 MPH AT 1235 PM CST. |
| Jan 16, 2:10 PM CST | NON-TSTM WND GST 45 | Phillipsburg Airport, KS | PEAK WIND GUST OF 45 MPH AT 210 PM CST...PEAK SUSTAINED WIND OF 35 MPH AT 130 PM CST. |
| Jan 16, 2:10 PM CST | NON-TSTM WND GST 52 | Phillipsburg Airport, KS | PEAK WIND GUST OF 52 MPH AT 210 PM CST...PEAK SUSTAINED WIND OF 35 MPH AT 130 PM CST. |
| Jan 16, 2:51 PM CST | NON-TSTM WND GST 50 | Johnson Lake, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
874 WWUS83 KGID 161019 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 419 AM CST THU JAN 16 2014 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY... NEZ060-161130- /O.CAN.KGID.FW.A.0001.140116T1800Z-140117T0000Z/ DAWSON- 419 AM CST THU JAN 16 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 060... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE FIRE WEATHER WATCH FOR DAWSON COUNTY. ALTHOUGH VERY STRONG NORTHWEST WINDS WILL PROMOTE NEAR-CRITICAL FIRE DANGER TODAY...RELATIVE HUMIDITY VALUES WITHIN DAWSON COUNTY ARE NOT FORECAST TO DROP BELOW 25 PERCENT...KEEPING FIRE DANGER SLIGHTLY ABOVE CRITICAL THRESHOLDS. $$ KSZ005>007-017>019-NEZ072-073-082>084-161830- /O.UPG.KGID.FW.A.0001.140116T1800Z-140117T0000Z/ /O.NEW.KGID.FW.W.0001.140116T1800Z-140117T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- 419 AM CST THU JAN 16 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...072...073...082...083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THIS WARNING REPLACES THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...SUSTAINED FROM THE NORTHWEST AT 35 TO 45 MPH...WITH GUSTS GENERALLY PEAKING IN THE 50 TO 60 MPH RANGE. * RELATIVE HUMIDITY...DROPPING INTO THE 15 TO 25 PERCENT RANGE FOR AT LEAST A FEW HOURS. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ PFANNKUCH
2 follow-up statements
762 WWUS83 KGID 161605 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1005 AM CST THU JAN 16 2014 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY... KSZ005>007-017>019-NEZ072-073-082>084-170000- /O.CON.KGID.FW.W.0001.140116T1800Z-140117T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- 1005 AM CST THU JAN 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007...017...018...019...072...073...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...SUSTAINED FROM THE NORTHWEST AT 35 TO 45 MPH...WITH GUSTS GENERALLY PEAKING IN THE 50 TO 60 MPH RANGE. * RELATIVE HUMIDITY...DROPPING INTO THE 15 TO 25 PERCENT RANGE FOR AT LEAST A FEW HOURS. * IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HEINLEIN
281 WWUS83 KGID 162357 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 557 PM CST THU JAN 16 2014 KSZ005>007-017>019-NEZ072-073-082>084-170100- /O.EXP.KGID.FW.W.0001.000000T0000Z-140117T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- 557 PM CST THU JAN 16 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...072...073...082...083 AND 084... RELATIVE HUMIDITY VALUES ACROSS THE AREA ARE RAPIDLY INCREASING. ALTHOUGH THE STRONG WIND WILL LIKELY PERSIST FOR A FEW MORE HOURS THIS EVENING...THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS HAS DIMINISHED AND AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$ BRYANT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jan 16, 12:12 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jan 16, 12:12 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1212 AM CST THU JAN 16 2014
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 351 PM CST WED JAN 15 2014
THE BIGGEST CONCERN WILL BE WIND AND FIRE WEATHER FACTORS ON
THURSDAY.
THE UPPER LEVEL PATTERN REMAINS PERSISTENT WITH AN AMPLIFIED
LONGWAVE RIDGE OFF THE WEST COAST AND AN AMPLIFIED LONGWAVE TROUGH
OVER THE EASTERN UNITED STATES. A POTENT SHORTWAVE TROUGH IS
ENTERING THE NORTHERN ROCKIES AND HEADING SOUTHEAST. THIS HAS BEEN
LONG ADVERTISED AND IS CONSISTENTLY FORECAST BETWEEN MODEL
SOLUTIONS. NOT A LOT OF SURPRISES HERE AS THE FORECAST FOR THE PAST
COUPLE OF DAYS FOR THIS SHORT TERM PERIOD HAS BEEN LARGELY ON TRACK
WITH WEATHER BEHIND THE ASSOCIATED COLD FRONT WITH THIS NEXT WAVE
ARRIVING. ONLY MINOR TWEAKS AND ADJUSTMENTS FOR THE MOST PART.
BACKED OFF SUSTAINED WIND SPEEDS SLIGHTLY...BUT UPPED THE WIND GUSTS
QUITE A BIT AS THE TYPICALLY MOST ACCURATE CONSRAW INDICATES.
JUDGING BY MODEL SOUNDING THIS IS WARRANTED...AND HAVE GONE WELL
ABOVE EARLIER FORECASTS FOR GUSTS FROM TONIGHT INTO THURSDAY
EVENING. MUCH OF OUR STRONG WIND WILL BE DERIVED FROM MOMENTUM
TRANSFER TO BEGIN WITH FOR THURSDAY...BUT BY LATE AFTERNOON AND
EVENING...OUR BEST SURFACE PRESSURE RISES WILL HELP ELEVATE WIND
SPEEDS WELL INTO THE EVENING. SOUNDINGS SUGGESTS A BIT MORE SKY
COVER...ESPECIALLY NORTHEAST...WHICH MAY CUT A BIT INTO WIND
SPEEDS...BUT NOT MUCH...AS ANY VIRGA THAT MAY DEVELOP WILL HELP
BRING DOWN MUCH STRONGER WIND TO THE SURFACE. ALSO STUCK IN SOME
SLIGHT CHANCES OF SPRINKLES/FLURRIES IN OUR NORTHEAST FOR THURSDAY
LATE AFTERNOON/EARLY EVENING WITH SOMEWHAT BETTER DYNAMICS AND
MOISTURE THERE. KNOWING THE CONSISTENCY OF PREDICTED STRONG WINDS
AND NOW EVEN STRONGER WIND GUSTS...I FELT CONFIDENT IN A HIGH WIND
WARNING FOR OUR NEBRASKA COUNTIES AND KEPT THE WATCH GOING FOR OUR
KANSAS COUNTIES. I LOWERED HIGH TEMPERATURES A TAD FOR THURSDAY
WITH THE INCREASE OF SKY COVER ANTICIPATED. FIRE WEATHER ELEMENTS
LOOK LARGELY SIMILAR AND KEPT THE FIRE WEATHER WATCH GOING AND
WILL LEAVE THIS TO THE MIDNIGHT SHIFT TO MAKE A FINAL DECISION ON
WHAT TO DO WITH IT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 351 PM CST WED JAN 15 2014
WINTER CONTINUES ITS ABSENCE WITH NO SUBSTANTIVE PRECIP AND TEMPS
AVERAGING AT OR ABOVE NORMAL THRU NEXT WED...WITH 1 DAY OF MUCH
ABOVE NORMAL NEAR-RECORD WARMTH SUNDAY.
NO CHANGE IN THE LONGWAVE PATTERN THRU WED 1/22. THE +PNA HAS THE
STRONGEST SIGNAL OF THE TELECONNECTION INDICES WHICH MEANS A RIDGE
OVER WRN N AMERICA AND THE TROF IN THE E. THE PNA PATTERN IS FCST TO
TURN NEGATIVE ON SUN 1/26 BY THE GFS BIAS CORRECTED ENSEMBLES. WE
HAVE BEEN SEEING THE SIGNS IN THE N AMERICAN AND EC ENSEMBLE MEANS
AS WELL...HINTING THAT THE LONGWAVE PATTERN WILL RETROGRADE. THE
RIDGE HAS BEEN LOCKED ALONG THE W COAST OF N AMERICA SINCE MID DEC.
IF IT DOES HEAD BACK INTO THE ERN PACIFIC...THIS WOULD MEAN A
TEMPORARY RETURN TO WINTER ALONG WITH AN INCREASE IN THE CHANCE FOR
MEANINGFUL PRECIP. MOST OF THE FCST AREA HAS SEEN LESS THAN 50% OF
NORMAL PRECIP.
ALOFT: NO CHANGE IN NW FLOW WHICH WILL CONTINUE DELIVER SHORTWAVE
TROFS 12AM-12PM SAT AND 7PM MON-7AM TUE...ALTHOUGH THEY WILL BE
GLANCING BLOWS WITH THE STRONGEST FORCING DROPPING THRU THE UPPER-
MID MS VALLEY.
MODELS: OVERALL AGREEMENT IS VERY GOOD THRU SUN AMONGST GFS/EC/
UKMET/GEM. HOWEVER...DIFFERENCES IN THE E PACIFIC BEGIN TO SHOW UP
SAT AFTERNOON. SAT-MON THE GEM IS MORE AMPLIFIED ALONG THE W COAST
AND IT HAS SUPPORT FROM ITS ENSEMBLE MEAN. MON SPREAD INCREASES
SUBSTANTIALLY OVER THE E PAC IN HOW MODELS CHOOSE TO LOWER HEIGHTS
AND ATTEMPT TO ADVANCE TROFS THRU THE WRN RIDGE.
SURFACE: THE PARADE OF CLIPPERS WILL CONTINUE WITH THE FCST AREA
ALTERNATING ON THE WARM AND COLD SIDES OF THE POLAR FRONT. THE FIRST
COMBINATION OF WARM FRONT-COLD FRONT PASSAGES WILL OCCUR FRI INTO
FRI NIGHT. THE NEXT SAT NIGHT INTO SUN. A REINFORCING COLD FRONT
WILL MOVE THRU MON NIGHT. HIGH PRES THEN BUILDS IN TUE AND AGAIN WED.
POTENTIAL HAZARDS: WE MAY NOT BE DONE WITH THE WIND JUST YET. WIND
ADVISORY MATERIAL IS NOW OUTLOOKED FOR SAT...N AND E OF THE
TRI-CITIES. THIS IS SUSTAINED WINDS 30+ AND/OR G45+ MPH.
THE DAILY DETAILS...
THU NIGHT: STRATOCU WILL DISSIPATE IN THE EVENING. HIGH WINDS
SUBSIDE AND COLD AIR ADVECTION /CAA/ WILL END AS HIGH PRES MOVES
OVERHEAD.
FRI: QUITE A BIT OF MULTI-LAYERED MID-LEVEL CLOUDS IN WARM AIR
ADVECTION AHEAD OF THE WARM FRONT. TEMPS WERE RAISED 3-5F...HIGHEST
W OF HWY 183. LOOKS PRETTY SIMILAR TO TODAY.
SAT: WINDY AND WARMER. ANOTHER 40-50 KT LOW-LEVEL WIND CORE ROTATES
THRU 3AM-3PM IN THE SW QUADRANT OF THE NEXT CLIPPER. A 35 MB PRES
GRADIENT IS EXPECTED AT 18Z BETWEEN THE LOW OVER IL AND THE HIGH
OVER UT/ID.
THE BEST CHANCE OF ADVISORY CRITERIA WILL BE N AND E OF THE
TRI-CITIES. THIS EVENT WILL BE DRIVEN PRIMARILY BY MIXING AND IT
COULD BEGIN AS EARLY AS 3 AM AS CAA BEGINS. THE NAM AND GFS BUFKIT
SUGGEST DOWNWARD TRANSFER OF THE HIGHEST WINDS WILL BE 9AM-12PM.
SUN: BEAUTIFUL AND VERY WARM. A GREAT DAY TO BE OUTSIDE WITH LIGHT
WINDS. FCST HIGHS ARE CURRENTLY WITHIN 1-3F OF TYING THE RECORDS...
GRI 62 IN 1997
HSI 62 IN 1921
BELIEVE OUR FCST IS CONSERVATIVE. USED BIAS CORRECTED MEX MOS WHICH
IS AMONG THE WARMEST AVAILABLE GUIDANCE.
MODELS ARE IN UNISON ON +9 TO +10C AT 850 MB. SEE NO REASON WHY THE
BOUNDARY LAYER WONT MIX TO AT LEAST THAT LEVEL. AM NOT BUYING THE
GFS/EC SOUNDINGS WITH THEIR SUPPRESSED BL. THE MAGNITUDE OF THE
LOW-LEVEL WARM NOSE SUGGESTS 60-70F IS ON THE TABLE.
THIS FORECASTERS SUBJECTIVE PROBABILITY OF TYING OR BREAKING THE
RECORDS IS 60%.
MON: COLD FRONTAL PASSAGE. NOT AS WARM BUT STILL APPRECIABLY WARMER
THAN NORMAL. BASED ON THE APPROACHING TROF AND EC/GFS VERTICAL CROSS
SECTIONS...WE ARE PROBABLY WAY TOO LOW ON CLOUDS. SHOULD BE FAIRLY
SUNNY IN THE MORNING...THEN TURNING PARTLY SUNNY AFTER MIDDAY.
UNCERTAINTY ON WINDS. THE 12Z EC SUGGESTS THE AFTERNOON COULD BE
BREEZY WITH G30-40 MPH.
TUE-WED: FAIR AND DRY WITH NEAR NORMAL TEMPS.
&&
.AVIATION...(FOR THE 06Z KGRI TAF THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1212 AM CST THU JAN 16 2014
STRONG NORTHWEST WINDS WILL CERTAINLY BECOME THE MAIN ISSUE DURING
THE NEXT 24 HOURS...WITH PARTICULARLY STRONG SPEEDS SUSTAINED
AROUND 36KT AND GUST POTENTIAL TO AROUND 50KT CENTERED DURING THE
DAYTIME HOURS BETWEEN 16-23Z. PRIOR TO THE ONSET OF THESE
STRONGEST WINDS...BREEZES EARLY MORNING WILL GRADUALLY INCREASE
WITH SUSTAINED SPEEDS OVER 20KT/GUSTS TO AROUND 30KT BY SUNRISE.
ALSO PRIOR TO THE ONSET OF STRONGEST WINDS AT THE SURFACE...WILL
CONTINUE A MENTION OF LOW LEVEL WIND SHEAR THROUGH THE NEXT 15
HOURS TO ACCOUNT FOR WINDS ABOVE THE SURFACE ACCELERATING TO OVER
50KT FROM THE NORTHWEST...THUS CREATING AT LEAST 30-35KT OF WIND
VECTOR MAGNITUDE DIFFERENCE BETWEEN THE SURFACE AND THIS LEVEL.
LOOKING BEYOND THE PEAK IN AFTERNOON WIND SPEEDS...A SLOW DECREASE
IN WINDS WILL COMMENCE THURSDAY EVENING...ALTHOUGH GUST POTENTIAL
TO AT LEAST 30-35KT WILL PERSIST EVEN THROUGH THE LAST FEW HOURS
OF THE PERIOD. TURNING TO OTHER AVIATION ELEMENTS...CONFIDENCE IS
HIGH IN VFR VISIBILITY THROUGH THE PERIOD...AND IS FAIRLY HIGH IN
VFR CEILING. THAT BEING SAID...THERE ARE INDICATIONS THAT A LOW-
END VFR CEILING COULD BECOME ESTABLISHED FOR ANYWHERE FROM A FEW
TO SEVERAL HOURS MAINLY DURING THE LATTER HALF OF THE PERIOD...AND
THIS WILL NEED MONITORED IN CASE IT TRIES TO SNEAK DOWN INTO HIGH-
END MVFR CATEGORY. AS FOR PRECIPITATION CHANCES...THERE IS A SLIM
CHANCE FOR A BRIEF FLURRY/SNOW SHOWER THURSDAY EVENING...BUT
CONFIDENCE IN OCCURRENCE IS FAR TOO LOW TO INCLUDE IN THE TAF AT
THIS TIME.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...HIGH WIND WARNING FROM 8 AM TO 8 PM CST THURSDAY FOR NEZ039>041-
046>049-060>064-072>077-082>087.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR NEZ060-072-073-082>084.
KS...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR KSZ005>007-017>019.
HIGH WIND WATCH FROM 8 AM CST THURSDAY THROUGH THURSDAY EVENING
FOR KSZ005>007-017>019.
&&
SHORT TERM...HEINLEIN
LONG TERM...HALBLAUB
AVIATION...PFANNKUCHHazardous weather outlook, Jan 15, 5:52 PM CST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 552 PM CST WED JAN 15 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 552 PM CST WED JAN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HIGH WIND WARNING IS IN EFFECT FOR SOUTH CENTRAL NEBRASKA THURSDAY AND THURSDAY EVENING. WIND GUSTS UP TO 60 MPH ARE POSSIBLE...ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON. PLEASE REFER TO THE LATEST HIGH WIND WARNING PRODUCT FOR DETAILS. A HIGH WIND WATCH IS IN EFFECT FOR NORTH CENTRAL KANSAS THURSDAY AND THURSDAY EVENING. PLEASE REFER TO THE LATEST HIGH WIND WATCH PRODUCT FOR DETAILS. NEAR-CRITICAL TO CRITICAL FIRE DANGER CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. THE MOST DANGEROUS FIRE CONDITIONS WILL EXIST ALONG AND SOUTHWEST OF A LINE FROM LEXINGTON TO FRANKLIN IN NEBRASKA...TO MANKATO KANSAS WHERE A FIRE WEATHER WATCH IS IN EFFECT. ANY FIRE WHICH DOES DEVELOP THURSDAY WILL SPREAD VERY QUICKLY...AND MAY BE NEARLY IMPOSSIBLE TO CONTAIN AT TIMES. PLEASE REFER TO THE LATEST FIRE WEATHER WATCH PRODUCT FOR DETAILS. WINDY CONDITIONS ARE LIKELY SATURDAY ALONG AND NORTH OF A LINE FROM KEARNEY...TO HASTINGS...TO GENEVA NEBRASKA. SUSTAINED WINDS OF 30 TO 35 MPH...AND GUSTS TO AROUND 45 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jan 15, 10:37 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1037 PM CST WED JAN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM NON-TSTM WND GST 2 WSW OHIOWA 40.40N 97.49W
01/14/2014 E56.00 MPH FILLMORE NE MESONET
CORRECTED TO REFLECT NON-THUNDERSTORM ORIGIN OF GUST
&&
PFANNKUCHLocal storm report, Jan 15, 10:39 PM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1039 PM CST WED JAN 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM NON-TSTM WND GST 1 S WOOD RIVER 40.81N 98.60W
01/14/2014 M55.00 MPH HALL NE MESONET
0200 AM NON-TSTM WND GST 3 ESE ST. PAUL 41.20N 98.41W
01/14/2014 M50.00 MPH HOWARD NE MESONET
0215 AM NON-TSTM WND GST ORD AIRPORT 41.62N 98.95W
01/14/2014 M56.00 MPH VALLEY NE ASOS
PEAK WIND GUST SO FAR TODAY. PEAK SUSTAINED 2-MIN WIND OF
40 MPH OCCURRED AT 219 AM.
0217 AM NON-TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.32W
01/14/2014 M53.00 MPH HALL NE ASOS
PEAK WIND GUST SO FAR TODAY. PEAK SUSTAINED 2-MIN WIND OF
41 MPH OCCURRED AT 202 AM.
0219 AM NON-TSTM WND GST 2 WSW OHIOWA 40.40N 97.49W
01/14/2014 E56.00 MPH FILLMORE NE MESONET
CORRECTED TO REFLECT NON-THUNDERSTORM ORIGIN OF GUST
&&
SUMMARY OF PEAK WIND GUSTS OF AT LEAST 50 MPH DURING THE EARLY
MORNING HOURS OF TUESDAY, JANUARY 14TH
PFANNKUCHSpecial weather statement, Jan 16, 2:08 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 208 AM CST THU JAN 16 2014 NEZ039>041-046>049-061>064-161015- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...GRAND ISLAND... AURORA...YORK 208 AM CST THU JAN 16 2014 ...SURGE OF VERY STRONG NORTHWEST WINDS MOVING INTO SOUTH CENTRAL NEBRASKA... THROUGH AROUND 4 AM OR SO...A LEADING SURGE OF STRONG NORTHWEST WINDS GUSTING FROM AT LEAST 45 TO AROUND 60 MPH WILL CONTINUE MAKING ITS WAY ACROSS COUNTIES IN SOUTH CENTRAL NEBRASKA MAINLY NORTH OF INTERSTATE 80. WIND GUSTS OF THIS INTENSITY ARE NOT EXPECTED TO LAST VERY LONG...WITH GUSTS GENERALLY SUBSIDING BACK BELOW 40 MPH THROUGH MOST OF THE EARLY MORNING HOURS...BEFORE STRENGTHENING AGAIN BY MID-MORNING...WHEN GUSTS TO AT LEAST 50 TO 60 MPH WILL AGAIN BE POSSIBLE. AS A RESULT...A HIGH WIND WARNING GOES INTO EFFECT FOR ALL OF SOUTH CENTRAL NEBRASKA AT 8 AM CST. PFANNKUCH
Local storm report, Jan 16, 2:15 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
215 AM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM NON-TSTM WND GST ORD AIRPORT 41.62N 98.95W
01/16/2014 M63 MPH VALLEY NE ASOS
PEAK WIND GUST WITH INITIAL SURGE OF NORTHWESTERLY WINDS.
PEAK SUSTAINED 2-MIN WIND OF 44 MPH OCCURRED AT 140 AM.
&&
PFANNKUCHLocal storm report, Jan 16, 3:50 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
350 AM CST THU JAN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM NON-TSTM WND GST HASTINGS AIRPORT 40.60N 98.43W
01/16/2014 M52 MPH ADAMS NE ASOS
FIRST 50+ MPH GUST OF DAY AT HASTINGS AIRPORT
&&
PFANNKUCHNearby
Red Flag Warnings in Kansas, 2014Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.